Results 1 to 6 of 6

Thread: Thrush??

  1. #1
    Join Date
    Oct 2008
    Location
    Minnesota
    Posts
    130
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Unhappy Thrush??

    You know, it gets depressing when you get something new. I know I hope that I've seen all I am going to deal with and then bang, something unexpected. I've been holding in there the last few weeks. Was going to start the Imuran/Prednisone but waited to go to an allergist to explain my constant running nose. No allergies. But then she threw a loophole in my process...suggest I got to an Immunologist. Now, if you can get into one quickly, no problem, but I have to wait until the end of July.

    Any how, this weekend, my wife comes down with strep throat. Great...of course, whether it's psychological or not...my throat starts feeling scratchy a couple days later. I go into a Minute Clinic (here in Minnesota we have these quick walk in clinics). I never told them I had Lupus or they wouldn't be able to see me. I only use them to check my throat and occassionally my ears. But my wife apparently mentioned my Lupus to the lady, who recorded it on my chart. So after debating with her whether I could be seen or not, she looks in my throat, declares I have "Thrush" and tells me I have to go to the doctor. Off to the doctor I go and yup, I have Thrush. I am not taking a drug for it. Oddly, they never got around to checking me for strep...I'm going to wait a bit to see if things get worse, etc.

    But I'm down. Another prescription to pick up, another thing happening to me. I'm only on Plaquenil right now for the Lupus. Not sure if that could do it. I have taken more antibiotics over the last 6 months than I care to think about...perhaps that didn't help. But I'm at a loss at where this came from and why. I know with my Sleep Apnea Cpap machine, my mouth gets so dry...perhaps that didn't help.

    Anyone have any thoughts about Thrush? Any preventive things I can do assuming the medicine Fluconazole works? To tell you the truth, I took one dose last night and feel crappy...not sure if it's the thrush, the medicine or if I have strep coming on....sigh.
    My Avatar represents most of my doctors. They don't want to look at what is going on, listen to what I'm saying or tell me anything!! Sound familiar?

  2. #2
    Join Date
    Feb 2009
    Location
    maryland
    Posts
    344
    Blog Entries
    3
    Thanks
    3
    Thanked 4 Times in 4 Posts

    Default

    Wow it sounds bad. i wish i knew something that would help you. have you look on websites to get info on. hope all is well soon

  3. #3
    Join Date
    May 2008
    Location
    Portland, Oregon
    Posts
    1,108
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Larz....

    Really sorry to hear your fighting with thrush now. I know firsthand, it's no fun at all. I have years of experience with the damn stuff.

    The only things that ever brought Thrush on for me was being on high doses of Prednisone, and every single time I have to be antibiotics. As soon as I start them, by day 2, my mouth is filled with it.

    Sounds like you've been on antibiotics alot for the last few months, but are you taking any right now? And sometimes it can just be from our immune system being out of whack. Things get out of balance in your digestive system, of which your mouth is a part of.

    One suggestion, if the pill form of the prescription doesn't improve things in the next few days, or if it gets worse, you should ask your doctor for a prescription for Nystatin. It's what they normally use for children, especially young ones that can't swallow pills. It comes in a pink liquid swishy medicine that you use 4 times daily....you put the dosage in your mouth and swish it all around for a good 1 or 2 minutes....than spit it out. You don't have to spit it out, by I always do cuz it's very sugary and makes my stomach queasy.

    The thing I like about the Nystatin is that it starts healing the yeast in your mouth right away. It provides relief for the pain that comes with Thrush too. Left untreated, Thrush can become extremely painful and start sores, especially on the roof of your mouth. And eventually, you start losing your appetite because the thrush greatly affects the tastebuds in your mouth.

    If I have a mild case, I'll start with the pills....but I've always had better success with the Nystatin liquid. Even though it's kind of a hassle to follow the routine 4 times a day, to me it's always been well worth it. The pill form always seemed to take forever to start working for me, and then by the time it does work, my mouth is so full of thrush and I'm in terrible pain.

    One more thought, if you are getting the strep throat, you'll know the difference cuz with strep you almost always have a fever. And strep escalates pretty rapidly into a full-blown, terrible sore throat. Just thought I'd add that, so if that occurs you can contact your doctor for a strep test.

    Lastly, for the sore, scratchy throat....my tried and true rememdy (even though I'm not a big tea drinker) is a cup of tea with 3 teaspoons of honey and a shot of Brandy. (That's a remedy my Lupus doc gave me long ago) Always makes me feel better

    Hope this helps....and hope you feel better soon.

    Lori

  4. #4
    Join Date
    Feb 2009
    Location
    TEXAS
    Posts
    413
    Thanks
    9
    Thanked 0 Times in 0 Posts

    Default

    I agree with what Lori said. Heres a link about thrush. Hope you feel better quickly! Kathy http://health.nytimes.com/health/gui.../overview.html
    Sorry i'm not home pain! and don't leave message I am not calling u back!




    Lupus,Fibromyalgia,Hypertension, Sjogrens,Raynauds,

    Macular degeneration,Depression,Arthritis


  5. #5
    Join Date
    Apr 2009
    Posts
    838
    Blog Entries
    5
    Thanks
    8
    Thanked 24 Times in 22 Posts

    Default

    ((((Hugs))))

  6. #6
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Larz;
    I am so sorry to hear that you are dealing with yet another illness. I know that you don't want to hear this, but the most common fungal infection seen in lupus is candida (thrush). Also, Thrush is a common complication of immunosuppressive therapy such as systemic corticosteroids (such as Prednisone). Nystatin oral lozenges or pills, and the occasional use of oral antifungals such as fluconazole (Diflucan), are used to treat this disease with much success.
    I hope that you can find a treatment that will help you and that you are feeling better very soon. Sending you warm hugs of understanding.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •